Acetaminophen Toxicosis in a Cat

Burçak Özkan

 Burçak Özkan,
E mail: burcakozkan1974@yahoo.com
Received: 25.02.017,  Accepted: 03.04.2017,  Available online: 13.04.2017


Abstract
Acetaminophen causes serious problems as toxication in cats in spite of being an effective and reliable analgesic and antipyretic in humans. A six months-old female cat suffering from cough was presented to examination to International Pet Hospital/Tirana/Albania when no result was obtained after one acetaminophen tablet had been administered in order to heal the disease. Depression, grey and cyanotic mucous membranes and tongue, tachypnea, tachycardia, hypothermia were primary clinical signs. The color of blood and urine were darkened. On the basis of anamnesis and clinical findings, a definitive diagnosis of acetaminophen toxicosis was made. Therapeutic protocol contained blood transfusion, N-Acetylcysteine, ascorbic acid, cimeditine and IV fluid therapy. Patient's blood samples were collected for haemogram and serum analyses with regular intervals was cured with appropriate treatment.

Keywords: cat, acetaminophen, toxicosis